Escitalopram vs Sertraline
5 members have voted
So, I'm bipolar, type 2. I tend to live in depression and only occasionally get the kind of manic you could replicate with a good caffeine high. I've been on Sertraline for over a year. I can't actually remember how long. I'm currently at 150 mg once daily, and I have been since October of last year. I also take Trileptal, recently reduced from 300 mg twice a day to 150 mg twice a day at my request. I requested the decrease in Trileptal because my pdoc said that it was the more likely cause of my persistent brain fog and exhaustion. I've been on that for a long time. 4 years? 5? Around there. The reduction in Trileptal doesn't seem to have made any difference.
I can't think straight anymore. I'm making mistakes at work, and my last mistake caused a minor injury. I'm tired from the moment I wake up until I finally pass out at the end of the day. But getting to sleep is difficult. No matter how tired I am, it takes forever to sleep. And then I tend to sleep lightly. I'm forgetting things. Important things. But not interpersonal things- just work things. I can remember the details about a coworker's date last week or what my boyfriend said about something two months ago, but conversations my boss has had with me about what she wants? Gone. Either I'm being gaslit (possible, she's known to think she had conversations with people that never happened, but this is happening more and more often) or I've got some big holes opening up in my head. And it's concerning.
One of my coworkers is also bipolar, and when we talked, she suggested that it's from having been on sertraline for as long as I have. Anyone had that happen? On sertraline or anything else?
I also take allegra for my allergies, vitamin b complex as well as a vitamin d supplement. Aside from a vitamin D deficiency, my bloodwork always comes back damn near perfect, though with COVID I haven't gotten it done this year. I tend to be very very sensitive to sedating medications- klonopin and benadryl both leave me groggy for at least a day afterwards and when I was on venlafaxine I couldn't stay awake. Wellbutrin xl gave me massive stomach cramps, and I got the lamotrigine rash.
Why do strong SRIs (serotonin reuptake inhibitors) often cause / induce apathy, indifference and laziness? Maybe not in everyone, but it's one of the most common complaints. I regularly read about it on the internet. I myself was affected by it.
My questions would be:
1.) What causes it?
2.) Were you affected?
3.) Did you successfully get rid of these specific side effects? If so, how so?
4.) Further comments regarding that "phenomenon"?
Sertraline standalone makes many people somewhat apathetic, indifferent and unmotivated, and that's why doctor Gillman suggests augmenting it with Nortriptyline OR alternatively taking Clomipramine standalone for the full SNRI effect...
Did anyone here try both combos? I am getting back on antidepressants and not sure how to proceed... but if I had to choose, I would preferably go for one of the two possibilities.
I'm tapering off clomipramine, right now I'm down to 75 mg.
I've been on it for almost a year, but I'm not impressed with the results. I was hoping it would work better than my last two SSRI's (which seemed to do the best job when I took them for the first time) but I can't go higher than 100 mg because of side effects.
A few months ago risperidone was added to the clomipramine. I'm on 1 mg a day. I've seen some improvement, but I can still have difficult days or even weeks where I'm having too much intrusive thoughts (or thought, since it's been only one thought which bothers me).
I've had good results from fluvoxamine and escitalopram, but both pooped out. Maybe clomipramine had pooped out too.
According to my pdoc, taking risperidone as a monotherapy won't have much effect. And with OCD, an antipsychotic is mainly added as an augment treatment.
So what to do next?
My brief period (6 months) on Sertraline has been that it sapped my creativity and basically made me not want to do anything, not feel anything. I just sit at the computer and watch videos and occasionally walk around, or eat, or go to the bathroom. I just don't have any drive to really do very much of anything, except what is needed for continued survival. I don’t even want to watch movies and series!
Is that normal?